Alert archive / Nebraska / Wind Chill Advisories in 2013

Wind Chill Advisory 3, NWS North Platte, NE

December 5, 201320 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Dec 5, 2013, 3:00 PM MST for 20 counties in Nebraska. It took effect at Dec 5, 2013, 5:00 PM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2013, 3:00 PM MST (22:00 UTC)
In effect from
Dec 5, 2013, 5:00 PM MST
Expired
Dec 6, 2013, 11:00 AM MST
In force
18 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 21 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
110 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 052200
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CST THU DEC 5 2013

...BITTERLY COLD TEMPERATURES AND WIND CHILLS TONIGHT...

.ARCTIC AIR HAS SETTLED IN OVER THE AREA WHICH WILL DROP
TEMPERATURES DOWN TO NEAR RECORD LEVELS. WITH TEMPERATURES THIS
COLD...WINDS OF 5 TO 10 MPH WILL DROP WIND CHILLS TO 20 TO 30
DEGREES BELOW ZERO. THE COLDEST CONDITIONS WILL BE OVER NORTHERN
NEBRASKA...BUT THE EXTREME WIND CHILLS ARE EXPECTED NORTH OF A
LINE FROM OSHKOSH TO TRYON TO BRADY. LOOK FOR THESE CONDITIONS TO
CONTINUE THROUGH THE MORNING ON FRIDAY.

NEZ004>010-022>029-035>038-059-094-061200-
/O.NEW.KLBF.WC.Y.0003.131206T0000Z-131206T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...
NORTH PLATTE...CODY...MERRIMAN...KILGORE
400 PM CST THU DEC 5 2013 /300 PM MST THU DEC 5 2013/

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/
FRIDAY. 

* TIMING...TEMPERATURES AND WIND CHILLS WILL FALL QUICKLY THIS
  EVENING...AND WILL STAY AT DANGEROUS LEVELS THROUGH FRIDAY
  MORNING. 

* TEMPERATURES WILL FALL BELOW ZERO OVERNIGHT...WITH LOCATIONS
  OVER NORTHERN NEBRASKA SEEING LOWS BETWEEN 10 AND 20 DEGREES
  BELOW ZERO.

* WIND CHILL VALUES WILL DROP BETWEEN 20 AND 30 DEGREES BELOW
  ZERO.

* IMPACTS...BITTER COLD TEMPERATURES COMBINED WITH WINDS WILL
  CREATE DANGEROUS WIND CHILLS WHICH CAN CAUSE FROST BITE TO
  EXPOSED SKIN IN LESS THAN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

BROOKS
2 follow-up statements
000 
WWUS43 KLBF 061038 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
438 AM CST FRI DEC 6 2013

...BITTERLY COLD TEMPERATURES AND WIND CHILLS THIS MORNING...

.COLD ARCTIC AIR COMBINED WITH NORTHWEST WINDS WILL CONTINUE TO
CREATE WIND CHILLS FROM 20 TO 30 BELOW ZERO THIS MORNING. 

NEZ004>010-022>029-035>038-059-094-061800-
/O.CON.KLBF.WC.Y.0003.000000T0000Z-131206T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...
NORTH PLATTE...CODY...MERRIMAN...KILGORE
438 AM CST FRI DEC 6 2013 /338 AM MST FRI DEC 6 2013/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY. 

* TIMING...WIND CHILLS WILL STAY AT DANGEROUS LEVELS THROUGH
  THIS MORNING.

* TEMPERATURES FROM ZERO TO 25 BELOW WILL SLOWLY IMPROVE THROUGH
  THE MORNING.

* WIND CHILL VALUES BETWEEN 20 AND 30 DEGREES BELOW ZERO WILL
  CONTINUE THIS MORNING.

* IMPACTS...BITTER COLD TEMPERATURES COMBINED WITH WINDS WILL 
  CREATE DANGEROUS WIND CHILLS WHICH CAN CAUSE FROST BITE TO 
  EXPOSED SKIN IN LESS THAN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
000 
WWUS43 KLBF 061813
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1213 PM CST FRI DEC 6 2013

...ANOTHER BITTERLY COLD NIGHT EXPECTED...

.THE ARCTIC AIR THAT HAS BROUGHT THE BITTERLY COLD TEMPERATURES
THE PAST FEW NIGHTS REMAINS ACROSS THE AREA. THIS WILL RESULT IN
TEMPERATURES AGAIN FALLING WELL BELOW ZERO ACROSS MUCH OF THE
AREA. WHILE WINDS ARE EXPECTED TO ONLY BE 5 TO 10 MPH...THIS WILL
COMBINE WITH THE COLD TEMPERATURES TO PRODUCE BITTERLY COLD WIND
CHILL READINGS OF 20 TO 30 BELOW ZERO.

NEZ004>010-022>029-035>038-059-094-070815-
/O.EXP.KLBF.WC.Y.0003.000000T0000Z-131206T1800Z/
/O.NEW.KLBF.WC.Y.0004.131207T0000Z-131207T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...
NORTH PLATTE...CODY...MERRIMAN...KILGORE
1213 PM CST FRI DEC 6 2013 /1113 AM MST FRI DEC 6 2013/

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ SATURDAY...
...WIND CHILL ADVISORY HAS EXPIRED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ SATURDAY.

* TIMING...WIND CHILLS WILL RETURN TO DANGEROUS LEVELS THIS
  EVENING AND CONTINUE INTO TOMORROW MORNING.

* TEMPERATURES WILL RETURN TO 5 BELOW TO 15 BELOW ZERO TONIGHT.

* WIND CHILL VALUES BETWEEN 20 AND 30 DEGREES BELOW ZERO ARE
  EXPECTED TO RETURN THIS EVENING AND CONTINUE INTO TOMORROW
  MORNING.

* IMPACTS...BITTER COLD TEMPERATURES COMBINED WITH WINDS WILL 
  CREATE DANGEROUS WIND CHILLS WHICH CAN CAUSE FROST BITE TO 
  EXPOSED SKIN IN LESS THAN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MASEK

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 5, 2:44 PM MST, 16 minutes earlier.

Area forecast discussion, Dec 5, 2:44 PM MST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 PM CST THU DEC 5 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 341 PM CST THU DEC 5 2013

FOCUS OVER THE NEXT 24 HOURS IS TEMPERATURES AND WIND CHILLS.

AT 20Z...WATER VAPOR IMAGERY SHOWED AMPLIFIED UPPER LEVEL FLOW WITH
STRONG RIDGING ACROSS THE EASTERN PACIFIC INTO ALASKA AND A DEEP
TROUGH FROM THE SOUTHWEST CONUS INTO ONTARIO. COULD SEE THE UPPER
LEVEL LOW CIRCULATION CENTERED OVER WESTERN ONTARIO. SURFACE
ANALYSIS SHOWED THE PRIMARY SURFACE LOW OVER NORTHEAST ONTARIO WITH
A STRONG COLD FRONT THAT EXTENDED ALONG THE WEST SIDE OF THE
APPALACHIANS...THROUGH SOUTHERN TEXAS AND INTO NEVADA. THIS AIRMASS
TOOK OVER THE MAJORITY OF THE COUNTRY WITH TWO-THIRDS OF THE COUNTRY
OBSERVING TEMPERATURES BELOW THE FREEZING MARK ON FRIDAY AFTERNOON.
LOCALLY...HIGHS WERE IN THE SINGLE DIGITS WHERE THE SNOW FIELD WAS
PRESENT WITH LOW TEENS FOR THE REMAINDER OF THE AREA.

THE 12Z LBF AND UNR SOUNDINGS SHOWED 850MB TEMPERATURES OF
-19C...AND FORECAST MODELS SUGGEST THE AIRMASS WON/T MODERATE MUCH
THROUGH 00 SATURDAY. HIGH PRESSURE WILL BUILD SOUTHEAST OUT OF
MONTANA TONIGHT WHICH WILL KEEP WINDS FAIRLY LIGHT IN MOST PLACES.
THAT BEING SAID...TEMPERATURES WILL BE VERY COLD OVERNIGHT AS MOSTLY
CLEAR SKIES WILL ALLOW FOR SOME RADIATIONAL COOLING /ESPECIALLY OVER
THE SNOW FIELD/. LOOKING FOR LOWS TONIGHT TO FALL BELOW ZERO ACROSS
THE ENTIRE FORECAST AREA...WITH -10 TO -20 DEGREE READINGS EXPECTED
ROUGHLY NORTH OF A LINE FROM BRIDGEPORT TO THEDFORD TO ONEILL.

ALTHOUGH WINDS WILL BE LIGHT...WITH THE TEMPERATURES AS COLD AS
EXPECTED...EVEN 5 MPH WINDS WILL DROP WIND CHILLS TO DANGEROUS
LEVELS. WILL ISSUE A WIND CHILL ADVISORY FOR MUCH OF THE FORECAST
AREA FOR TONIGHT AND FRIDAY MORNING AS WIND CHILLS WILL DROP TO -20
TO -30 DEGREES IN THOSE AREAS.

WON/T SEE MUCH OF A RISE IN TEMPERATURES ON FRIDAY WITH HIGHS ONLY
EXPECTED IN THE SINGLE DIGITS AND LOW TEENS. CURRENT FORECAST IS AT
OR BELOW HIGHS THAT WERE REACHED TODAY. REASONING IS THAT WINDS WILL
BE SLIGHTLY LESS THROUGH THE DAY TO PROHIBIT ANY MIXING
ASSISTANCE...AND ALSO EXPECTING CLOUDS TO INCREASE SO LESS SUNSHINE
TO HELP WARM THINGS UP.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 341 PM CST THU DEC 5 2013

THE PRIMARY FORECAST CHALLENGES WITH THIS PERIOD INCLUDE THE SYSTEM
COMING ACROSS THIS WEEKEND AND TEMPERATURES THROUGH THIS WEEKEND.

WITH SOUTHWEST FLOW ALOFT RETURNING FRIDAY NIGHT...ISENTROPIC
UPGLIDE DEVELOPS IN THE 280-290K LAYER SATURDAY MORNING. ALTHOUGH
THE SLOPE OF THE ISENTROPIC SURFACES IS WEAK...THE WIND COMPONENT
ALONG THE CROSS-SECTION (ABOUT IML-YKN) SHOWS A 25-35KT COMPONENT
NORMAL TO THE SLOPE. THERE IS ALSO SOME FRONTOGENETIC ENHANCEMENT BY
SATURDAY EVENING IN THAT LAYER AND EQUIVALENT POTENTIAL VORTICITY OF
ZERO PVU TO -0.1 PVU INDICATES SYMMETRIC INSTABILITY. AVAILABLE
MOISTURE IS LIMITED WITH SPECIFIC HUMIDITY OF ABOUT 1G/KG ONLY...SO
PRECIPITATION AMOUNTS WILL NOT BE HIGH. HOWEVER...DESPITE THE
STRONGEST UPWARD VELOCITY BEING IN THE -20C TO -25C LAYER...A DEEP
ISOTHERMAL SATURATED DENDRITIC LAYER WOULD INDICATE FAIRLY EFFICIENT
SNOW PRODUCTION. THEREFORE...WE WILL USE AN 18:1 SNOW TO LIQUID
RATIO THOUGH IT COULD EXCEED 20:1. WITH 0.15 INCH OF PRECIPITATION
OR LESS EXPECTED...THREE INCHES WOULD BE THE UPPER LIMIT FOR
SNOWFALL. USING 18:1...MOST OF CENTRAL AND WESTERN NEBRASKA SHOULD
SEE 0.5-2.5 INCHES OF SNOW FROM SATURDAY AFTERNOON TO SUNDAY MORNING
WITH THE LOWEST IN THE NEBRASKA PANHANDLE AND THE HIGHEST OVER NORTH
CENTRAL NEBRASKA. THERE IS SOME UNCERTAINTY WITH THE GFS SHOWING
MORE FAVORABLE UPWARD MOTION IN THE GROWTH ZONE AND A LONGER
DURATION AT 9-12 HOURS. AS A RESULT...CONFIDENCE IS HIGH THAT
MEASURABLE SNOWFALL WILL OCCUR IN NORTH CENTRAL THROUGH SOUTHWEST
NEBRASKA...BUT CONFIDENCE IS A LITTLE WEAKER WITH THE DURATION AND
ACTUAL AMOUNTS.

TURNING TO TEMPERATURES...ONLY MEAGER RISES ARE EXPECTED THIS
WEEKEND AND THE BEGINNING OF NEXT WEEK. AS THE UPPER TROUGH PIVOTS
THROUGH NEBRASKA MONDAY NIGHT...SOME WARMER TEMPERATURES COME ONTO
THE HIGH PLAINS. TEMPERATURES SHOULD BE 15-20 DEGREES HIGHER TUESDAY
THROUGH THURSDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1143 AM CST THU DEC 5 2013

VFR CONDITIONS WILL REMAIN THROUGH THE TAF PERIOD...THOUGH
CONFIDENCE IS ONLY AVERAGE DURING THE LATTER HALF OF THE PERIOD
FOR LBF. NAM LOW LEVEL RELATIVE HUMIDITY FIELDS APPEAR HEAVILY
SKEWED BY MODEL ASSUMED SNOW COVER...WHICH DOES NOT REFLECT THE
GRADIENT TO NO SNOW IN THE LBF AREA. NAM BUFR SOUNDINGS SUGGEST AN
MVFR CLOUD DECK MOVING INTO THE AREA LATE AFTERNOON INTO THE
EVENING HOURS...BUT THERE IS NO REAL-TIME INDICATION OF THIS ON
CURRENT OBS. THEREFORE HAVE SIDED WITH A BKN DECK ABOVE THIS BASED
ON CURRENT INDICATIONS. OTHER THAN THIS...WITH LITTLE OR NO
MELTING OF EXISTING SNOW COVER EXPECTED THIS AFTERNOON AND COLD
HIGH PRESSURE SETTLING OVER THE AREA AM NOT ANTICIPATING FOG
FORMATION OVERNIGHT.

&&

.HYDROLOGY...
ISSUED AT 341 PM CST THU DEC 5 2013

ICING SIGNATURES BEING SEEN ON MOST RIVER GAGES ACROSS THE AREA
TODAY AND HAVE VISUALLY OBSERVED ICE BUILD-UP ON RIVERS IN THE NORTH
PLATTE AREA. CONDITIONS CONTINUE TO BE FAVORABLE FOR FREEZE-UP ICE
JAMMING AS THE RIVERS ARE NOT FULLY ICED OVER YET AND TEMPERATURES
WILL REMAIN BELOW FREEZING INTO NEXT WEEK. AS ICE FORMS ON
RIVERS...AREAS WITH RESTRICTED FLOWS MAY SEE ICE BUILD UP WHICH
COULD DEVELOP INTO JAMS. IF JAMMING OCCURS...FLOODING WOULD BE
POSSIBLE IN AREAS ALONG THE RIVERS. AS ICE JAMMING IS QUITE ERRATIC
AND CAN HAPPEN IN A SHORT AMOUNT OF TIME...WILL BE KEEPING A CLOSE
EYE ON RIVER LEVELS THROUGH THE NEXT WEEK.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL NOON CST /11 AM MST/ FRIDAY FOR
NEZ004>010-022>029-035>038-059-094.

&&

SHORT TERM...BROOKS
LONG TERM...SPRINGER
AVIATION...JWS
HYDROLOGY...BROOKS
Hazardous weather outlook, Dec 5, 11:11 AM MST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1211 PM CST THU DEC 5 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-061815-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1211 PM CST THU DEC 5 2013 /1111 AM MST THU DEC 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TEMPERATURES WILL FALL QUICKLY THIS EVENING OVER WESTERN AND NORTH
CENTRAL NEBRASKA WITH LOW TEMPERATURES FALLING BETWEEN 0 AND 20
DEGREES BELOW ZERO. ALTHOUGH WINDS WILL BE LIGHT...THEY WILL BE
ENOUGH TO CAUSE WIND CHILLS TO FALL TO DANGEROUS LEVELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIND CHILLS ARE EXPECTED TO DROP BETWEEN 15 AND 35 DEGREES BELOW
ZERO FRIDAY MORNING.

WELL BELOW NORMAL TEMPERATURES WILL CONTINUE INTO NEXT WEEK...WITH
HIGHS REMAINING BELOW THE FREEZING MARK THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

BROOKS

In the hours before

Local storm report, Dec 5, 9:04 AM MST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1004 AM CST THU DEC 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 AM     SNOW             BUTTE                   42.91N 98.85W
12/04/2013  M5.4 INCH        BOYD               NE   CO-OP OBSERVER

0722 AM     HEAVY SNOW       20 N ASHBY              42.32N 101.93W
12/04/2013  E12.0 INCH       CHERRY             NE   PUBLIC

0722 AM     SNOW             GORDON                  42.81N 102.20W
12/04/2013  E5.0 INCH        SHERIDAN           NE   BROADCAST MEDIA

0812 AM     HEAVY SNOW       NEWPORT                 42.60N 99.33W
12/04/2013  M6.5 INCH        ROCK               NE   CO-OP OBSERVER

0845 AM     HEAVY SNOW       30 S VALENTINE          42.44N 100.55W
12/04/2013  M14.0 INCH       CHERRY             NE   TRAINED SPOTTER

            SNOW DRIFTS ESTIMATED AT 3 FEET.

0916 AM     SNOW             ONEILL                  42.46N 98.65W
12/04/2013  M2.5 INCH        HOLT               NE   CO-OP OBSERVER

0916 AM     SNOW             AINSWORTH               42.55N 99.86W
12/04/2013  M5.0 INCH        BROWN              NE   CO-OP OBSERVER

1004 AM     SNOW             BASSETT                 42.58N 99.54W
12/04/2013  M4.5 INCH        ROCK               NE   CO-OP OBSERVER

1124 AM     HEAVY SNOW       VALENTINE               42.87N 100.55W
12/04/2013  M11.0 INCH       CHERRY             NE   OFFICIAL NWS OBS

0101 PM     HEAVY SNOW       CODY                    42.94N 101.25W
12/04/2013  M15.0 INCH       CHERRY             NE   PUBLIC

0743 AM     HEAVY SNOW       1 NE KILGORE            42.95N 100.94W
12/05/2013  M14.6 INCH       CHERRY             NE   CO-OP OBSERVER

            STORM TOTAL SNOWFALL.

0743 AM     SNOW             5 SSE SPENCER           42.81N 98.66W
12/05/2013  M5.0 INCH        BOYD               NE   CO-OP OBSERVER

            STORM TOTAL SNOWFALL. OBSERVER REPORTED 2 1/2 FOOT
            DRFITS.

0743 AM     HEAVY SNOW       ELLSWORTH               42.06N 102.29W
12/05/2013  M8.0 INCH        SHERIDAN           NE   CO-OP OBSERVER

            STORM TOTAL SNOWFALL.

&&

MARTIN

Nearby

Wind Chill Advisories in Nebraska, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.